Breast Cancer Haven
2,273 members1,239 posts

Bloating and possible cyst on ovary from tamoxifen

Hi Ladies

I'm looking for some experiences with what my title says, if anyone would like to share!

Just before Christmas I went to my GP with bloating and an on/off pain lower left abdomen. After am examination it was decided to book me for an ultrasound at hospital, I had expressed my concern of uterus thickening which is a common side effect of tamoxifen which I have been taking 2 years end of January, or perhaps an ovarian cyst.

So this afternoon I went for Ultrasound, the radiographer during the scan, said that he could see some thickening of uterus but also a cyst on left ovary so he asked if I would be happy to have internal scan to take a further look, of course I agreed to this as want to know whats going on down there!

I'm feeling a bit like a headless chicken now as he'd said that the cyst looked like it had some 'citations' which wasn't unheard of on a cyst, this is the bit I don't like as I'm now thinking he was saying it might not just be a cyst😔

I am trying not to worry until I know whether there is something to really worry about. Apparently I need to ring my GP for results this week but I'm second guessing and I'm scaring myself.

Sorry for essay!

7 Replies
oldestnewest

No apologies needed Cazlav. I was put on Anastrozol as a form of ‘trial’ as I am triple neg so there are no meds for me. I get awful joint pains to the point I can’t move my wrists and fingers. My consultant suggested changing me to tamoxifen however stated that this could cause problems with ovaries/cervix so I ruled that out, as I have had enough issues with them over the years. A month ago, I stopped the anastrozol and my hands and wrists are absolutely fine. I had also developed lumps in my arms, all down to the meds. So now I’m putting myself back on them and when the pain gets too bad will do the same again. Some might argue that I am putting myself at risk, but the tablets are only a trial for me at the moment. In the words of my consultant when I asked how much they will reduce the risk of the cancer returning, “Well if they work at all it will only be by one possibly 2%” .... yep I’m currently doing a massive eyeball roll 🙄 Hang in there Cazlav, keep positive thoughts in your head and take good care. Good luck and here is to good results from your GP xxxx💐💐💐💐

1 like
Reply

Thanks lainey for taking the time to respond. I'm trying not to give any scary thoughts much of a voice, surprisingly I slept quite well last night which I didn't think I would. Will post on here when I have results xx

1 like
Reply

Its good that it is being checked out. Fingers crossed its nothing to worry about. Good luck for your appointment with the GP. Caroline xxx

1 like
Reply

Many thanks x

Reply

Hi .i know it's hard but deep breath and be your strong self . I too started having periods with tamoxifen and started with pains and bloatyness.scans and tests said I should go in for exploring op.all good and was told it was side effect of tamoxifen.when I come out of panic mode I realised that once we are in the system we get checked quite quickly on things .so good luck ,stay strong and remember this group are there when you are in dispare and sending positive hugs

Kx

1 like
Reply

thank you redwine for responding. I have been to GP today to discuss findings and he said that it shows a cyst on left ovary so that explains my discomfort on that side and some thickening to uterus which he said needs to be explored a bit more so being referred for an MRI or a hysteroscopy to look at the soft tissues, would this be what you had? apparently that is done under a sedative.

Are you still taking the tamoxifen? Or was it advised you came off it?

thanks

Reply

You can have it done under annesetic . I did .i felt after the 2breast ops I couldn't relax.im on tamoxifen for a further 3years and change to another after. I was told it's a side effect .i was just relieved it wasn't cancer. Get every check going and I wish you so much good luck

Kx

Reply

You may also like...